Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 482, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 13, 1997, 2:28 AM CDT for Blaine County, Major County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 13, 1997, 2:28 AM CDT (07:28 UTC)
- Expired
- Sep 13, 1997, 3:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Blaine County, OK, Major County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 130730 RRA
SVROKC
OKC011-093-130815-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
228 AM CDT SAT SEP 13 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 315 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
NORTHERN BLAINE AND SOUTHERN MAJOR
INCLUDING THE FOLLOWING LOCATIONS
FAIRVIEW AND OKEENE
AT 227 AM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
EXTENDING FROM FAIRVIEW TO JUST NORTH OF OKEENE. THE THUNDERSTORMS WERE
MOVING VERY SLOWLY TO THE SOUTHEAST. THESE THUNDERSTORMS HAVE A HISTORY
OF PRODUCING DAMAGING WINDS JUST WEST OF FAIRVIEW.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY
DAMAGING WINDS IN EXCESS OF 70 MPH. QUICKLY SEEK SHELTER IN A STURDY
STRUCTURE AWAY FROM WINDOWS. MOBILE HOMES AND HIGH-PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTU\RNED.
LAT...LON 3599 9822 3601 9853 3630 9855 3628 9819
&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 9:46 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Sep 12, 9:46 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT FRI SEP 12 1997 SFC ANALYSES INDC A FNTL ZN FM SWRN KS INTO NERN OK WITH A DECENT THERMAL GRAD ACRS KS. AXIS OF HIEST SFC DEWPTS IS FM DFW AREA INTO CNTRL OK AND NWWD TWD DDC. STG TSTMS IN SWRN KS ARE NEAR THE INTERSECTION OF MOIST AXIS AND SFC BNDRY AND ARE EXPCD TO CONT FEEDING S/SEWD DOWN THE MOIST AXIS TWD NWRN OK. ALTHO INTSY LKLY WL DECR, NEW CORES HV DVLPD RECENTLY TO W OF ORIGINAL STORMS, AND 30-40 KT LLJ CONTS TO NOT ONLY FEED MSTR NWD BUT ALSO CREATES A DECENT VERT SHEAR PROFILE. PROFILERS INDC 50+KT WLY JET AT 300 MB OVR SRN KS AND A WND SHFT INDCG UPR SHTWV EXTDG FM CNTRL NEB INTO SWRN KS MOVG EWD OR PSBLY ESEWD. ALL THESE ELEMENTS INDC POTL FOR SWRN KS STRMS TO ORGANIZE INTO SOME TYPE OF MCS AND DRIVE SEWD INTO AT LEAST NWRN OK LATER TNGT. ALSO, SCT NOCTURNAL CONVCTN IS DVLPG ACRS EXTRM NRN OK INTO KS PROBABLY IN RESPONSE TO WM ADVCTN NR AND N OF AFOREMENTIONED FNTL ZN. WITH THIS CONVCTN LKLY TO CONT INCRG AT LEAST IN COVERAGE, HAVE UPPED POPS ACRS NRN ZNS TNGT. CHCS APR LESS ACRS CNTRL/SRN ZNS, BUT WE ARE HESITANT TO REMOVE POPS COMPLETELY WITH CONTG POTL FOR DVLPMT OF AN ORGANIZED MCS. WL DROP@ TO 20 PCT CNTRL/SRN OK AND N TX ZNS. OTRW A FEW MINOR CHGS TO WORDING IN 1ST PD AND SOME ADJUSTMENTS TO WINDS. UPDATED ZN PKG TO BE OUT BY 10 PM. 24 .OKC... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 35 min |
| Sep 13, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 42 min |
| Sep 13, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 49 min |
| Sep 13, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.